MAUDE Adverse Event Report: CAREFUSION INC. MCIVOR MOUTH GAG

CAREFUSION INC. MCIVOR MOUTH GAG
Model Number MO141
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mcivor mouth gag subject of the reported event was returned for evaluation.No issues were noted with the function or operation and no damage was observed to the device.Through follow-up with user facility personnel, the doctor was performing a tonsillectomy on the subject patient using a bovie electrocautery dissection technique and stated that the bovie may have arced to the mcivcor mouth gag subsequently causing the patient to obtain the reported burn.The bovie device being utilized during the patient procedure is manufactured by medtronic.V.Mueller is not responsible for the service or maintenance of the bovie device.As no issues were noted with the mcivor mouth gag, the event can be attributed to the bovie electrocautery device being utilized in association with the mcivor mouth gag.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that a patient received a "burn" on their lip from the mcivor mouth gag.Cream was administered to the patient's lip and no additional medical treatment was sought or administered.

Brand Name
MCIVOR MOUTH GAG
Common Device Name
MOUTH GAG
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18190131
Report Number1423507-2023-01001
Device Sequence Number15119013
Product Code KBN
UDI-Device Identifier10885403058066
UDI-Public10885403058066
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMO141
Device Lot NumberA17XSQ
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown